Vol. 14, No. 10, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 8, 1865–2122
Issue 7, 1593–1864
Issue 6, 1343–1592
Issue 5, 1077–1342
Issue 4, 821–1076
Issue 3, 569–820
Issue 2, 309–567
Issue 1, 1–308

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
An intriguing hyperelliptic Shimura curve quotient of genus 16

Lassina Dembélé

Vol. 14 (2020), No. 10, 2713–2742
Abstract

Let F be the maximal totally real subfield of (ζ32), the cyclotomic field of 32-nd roots of unity. Let D be the quaternion algebra over F ramified exactly at the unique prime above 2 and 7 of the real places of F. Let 𝒪 be a maximal order in D, and X0D(1) the Shimura curve attached to 𝒪. Let C = X0D(1)wD, where wD is the unique Atkin–Lehner involution on X0D(1). We show that the curve C has several striking features. First, it is a hyperelliptic curve of genus 16, whose hyperelliptic involution is exceptional. Second, there are 34 Weierstrass points on C, and exactly half of these points are CM points; they are defined over the Hilbert class field of the unique CM extension EF of class number 17 contained in (ζ64), the cyclotomic field of 64-th roots of unity. Third, the normal closure of the field of 2-torsion of the Jacobian of C is the Harbater field N, the unique Galois number field N unramified outside 2 and , with Galois group Gal(N) F17 = 17 (17)×. In fact, the Jacobian Jac(X0D(1)) has the remarkable property that each of its simple factors has a 2-torsion field whose normal closure is the field N. Finally, and perhaps the most striking fact about C, is that it is also hyperelliptic over .

Keywords
abelian varieties, Hilbert modular forms, Shimura curves
Mathematical Subject Classification 2010
Primary: 11F41
Secondary: 11F80
Milestones
Received: 24 July 2019
Revised: 27 February 2020
Accepted: 28 March 2020
Published: 19 November 2020
Authors
Lassina Dembélé
Department of Mathematics
University of Luxembourg
Luxembourg